Member Gallery    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Citalopram 40mg withdrawal - please help  (Read 506 times)

0 Members and 1 Guest are viewing this topic.

Offline Chloe1990

  • Sr. Member
  • ****
  • Posts: 378
  • Country: gb
  • Rec's: 1
  • Gender: Female
  • Mood: Indescribable
    Indescribable
  • Personal text
    • Poke This Member
Citalopram 40mg withdrawal - please help
« on: August 18, 2014, 07:20:48 AM »
I have come off 40mg of Citalopram cold turkey for a week now. I'm experiencing brain zaps, heart palps and tingling in my feet and hands. This is scary! Is this just withdrawel symptoms? Has anyone else quit this drug cold turkey and had the same symptoms?
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 5455
  • Country: au
  • Rec's: 115
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Citalopram 40mg withdrawal - please help
« Reply #1 on: August 18, 2014, 07:49:08 AM »
I have come off 40mg of Citalopram cold turkey for a week now. I'm experiencing brain zaps, heart palps and tingling in my feet and hands. This is scary! Is this just withdrawel symptoms? Has anyone else quit this drug cold turkey and had the same symptoms?

Yes, they are withdrawal symptoms. Quitting any antidepressant they way you've done is very unwise. Why did you feel the need to risk your health this way?

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline Chloe1990

  • Sr. Member
  • ****
  • Posts: 378
  • Country: gb
  • Rec's: 1
  • Gender: Female
  • Mood: Indescribable
    Indescribable
  • Personal text
    • Poke This Member
Re: Citalopram 40mg withdrawal - please help
« Reply #2 on: August 18, 2014, 08:05:53 AM »
I just felt like I could get off them by myself, I've been on them 3 years max, and I'm so fed up with being on drugs. I thought I'd be able to handle the effects :/
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 5455
  • Country: au
  • Rec's: 115
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Citalopram 40mg withdrawal - please help
« Reply #3 on: August 18, 2014, 08:13:45 AM »
I just felt like I could get off them by myself, I've been on them 3 years max, and I'm so fed up with being on drugs. I thought I'd be able to handle the effects :/

Dropping from the recommended maximum dose of any med to zero is just plain dumb. It is doubly so for antidepressants, not only because of what you're now experiencing, but also because it may reduce the chances of these meds working for you in future.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline Chloe1990

  • Sr. Member
  • ****
  • Posts: 378
  • Country: gb
  • Rec's: 1
  • Gender: Female
  • Mood: Indescribable
    Indescribable
  • Personal text
    • Poke This Member
Re: Citalopram 40mg withdrawal - please help
« Reply #4 on: August 18, 2014, 11:40:48 AM »
Yeah your totally right, I have taken a 25mg and wil go from there!
Bookmark and Share

Offline Never-Quit

  • Pay It Forward ! and Be a Blessing to others !
  • Hero Member
  • *****
  • Posts: 1054
  • Country: us
  • Rec's: 24
  • Gender: Male
  • Mood: Happy
    Happy
  • Overcomer by God's Grace- Panic/Anxiety/OCD
    • Poke This Member
Re: Citalopram 40mg withdrawal - please help
« Reply #5 on: August 18, 2014, 11:47:25 AM »
I have come off 40mg of Citalopram cold turkey for a week now. I'm experiencing brain zaps, heart palps and tingling in my feet and hands. This is scary! Is this just withdrawel symptoms? Has anyone else quit this drug cold turkey and had the same symptoms?

Hi Chole,

Yes  :spineyes:

You are at the maximum dose of Celexa (maximum dose) 40 mg.


PDR states: "Do not stop taking citalopram or change your dose without talking to your healthcare professional. Stopping citalopram suddenly can cause withdrawal effects."

Since I have been on this before, I would really encourage you to call your doctor so he/she can safely taper you off the Celexa, (usually the put on a smaller dose over time, so your has a chance to adjust) the doctor has a proper procedure (a specific dose of Celexa and for how long to stay at each lower dose)

You need to take good care of yourself  :yes:

Call your doctor today, they will put on a schedule on how correctly stop the medication without these painful side effects.

We want you take good care of yourself :action-smiley-065:

Bookmark and Share
Never, never, never give up. -Winston Churchill

“You can’t live a perfect day without doing something for someone who will never be able to repay you."   ~ John Wooden

Offline Chloe1990

  • Sr. Member
  • ****
  • Posts: 378
  • Country: gb
  • Rec's: 1
  • Gender: Female
  • Mood: Indescribable
    Indescribable
  • Personal text
    • Poke This Member
Re: Citalopram 40mg withdrawal - please help
« Reply #6 on: August 19, 2014, 03:46:03 AM »
Thank never quit :)
I've taken a 25mg yesterday and a 40mg this morning and I'm feeling a little odd. The brain zaps have stopped bit I feel dizzy and headaches, would this be the tablets does anyone know?
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 5455
  • Country: au
  • Rec's: 115
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Citalopram 40mg withdrawal - please help
« Reply #7 on: August 19, 2014, 05:52:21 AM »
The brain zaps have stopped bit I feel dizzy and headaches, would this be the tablets does anyone know?

Probably. I don't think you need to go back onto 40mg if the intention is to stop, 30mg should ease most of the withdrawal symptoms. The optimum taper rate for citalopram is to reduce the dose every 8-10 days, but by how much is less clear cut. I suggest you reduce the dose by 10mg, or 5mg if symptoms become severe.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline Never-Quit

  • Pay It Forward ! and Be a Blessing to others !
  • Hero Member
  • *****
  • Posts: 1054
  • Country: us
  • Rec's: 24
  • Gender: Male
  • Mood: Happy
    Happy
  • Overcomer by God's Grace- Panic/Anxiety/OCD
    • Poke This Member
Re: Citalopram 40mg withdrawal - please help
« Reply #8 on: August 19, 2014, 08:32:41 AM »
Yes. :P

Because u missed a whole week without your regular dose after 3 years - your body is trying to reset itself - it will eventually even out back to normal.  I recall just missing a weekend by accident, and I started to feel like a had the flu...  But within the week my body readjusted after I started back on my normal dose.

Just out of curiosity- why do want discontinue using Celexa after 3 years?  Any longterm side effects?  Or is it not working like it used to?  Just wondering ....

Take good care of yourself!

Hope you feel better!
Bookmark and Share
Never, never, never give up. -Winston Churchill

“You can’t live a perfect day without doing something for someone who will never be able to repay you."   ~ John Wooden

Offline Chloe1990

  • Sr. Member
  • ****
  • Posts: 378
  • Country: gb
  • Rec's: 1
  • Gender: Female
  • Mood: Indescribable
    Indescribable
  • Personal text
    • Poke This Member
Re: Citalopram 40mg withdrawal - please help
« Reply #9 on: August 19, 2014, 10:31:29 AM »
Thank you never quit! :)
I hate being on tablets, I feel sort of ashamed that I can't deal with my own mind. I know I shouldn't feel like that but I just don't want too be on them forever. I've messed my system up again now though I think. I think it's better to be on them then feel so crappy though!
Bookmark and Share

Tags: